MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47827
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.E1 - customer (person): (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the white hub from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was occluded.After the device was placed in the internal jugular vein, normal saline was used to test the catheter, and it was discovered that the white hub was "blocked".As a result, the device was removed and a new "cvp" was placed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5 correction: b1, b2, d (product identifier), d4, h1, and h6 (annex f).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 14nov2024.The device lumens were able to be flushed successfully prior to device placement and were filled with saline solution or heparinized saline solution prior to catheter introduction.The unused lumens were locked with a heparinized saline solution.The device had been in place 2 days prior to noticing the catheter hub obstruction.The device was then removed and replaced.No other adverse effects were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported that the white hub from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was occluded.The device lumens were able to be flushed successfully prior to device placement and were filled with saline solution or heparinized saline solution prior to catheter introduction.The device was placed in the internal jugular vein.The unused lumens were locked with a heparinized saline solution.Two days after placement, normal saline was used to test the catheter, and it was discovered that the white hub was "blocked".As a result, the device was removed and replaced.No other adverse effects were reported.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A complaint history search did not identify any other events associated with the reported device lot.Cook also reviewed product labeling.The instructions for use (ifu) c_t_ctulmabrm_rev7 were reviewed for the information related to reported failure mode.Per the ifu: ¿suggested catheter maintenance before using any lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumens should be flushed with normal saline between administrations of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin lock.¿ the information provided upon review of the dmr and dhr does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The device was able to be flushed prior to placement.It is likely that biological matter comprises the occlusion; however, this cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20579813
Report Number1820334-2024-01433
Device Sequence Number20875681
Product Code FOZ
UDI-Device Identifier00827002478275
UDI-Public(01)00827002478275(17)260724(10)15668040
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model NumberG47827
Device Catalogue NumberC-UTLM-701J-LSC-ABRM-HC-RD
Device Lot Number15668040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/14/2024
08/04/2025
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/14/2024
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight71 KG